C Bella

Member
  • Content count

    0
  • Joined

  • Last visited


Community Reputation

0 Neutral

About C Bella

Member
  • Birthday October 10

Profile Information

  • Gender Female

Achievements

No forum awards
Post at least 20 different posts
20 posts
100 posts
500 posts
2000 posts
Junior Reviewer
Reviewed at least 1 product
1 product
5 products
10 products
25 products
Clear Skin! The oil is gone!
on 16/01/2014
Prior to starting the medication I had extremely oily skin - I was blotting/reapplying powder all the time and it was very frustrating and gross! I did not have horrible acne, but i had issues with the deep painful nodules that would build up under my skin and never break the surface. These would popup and last for several weeks, and once they would finally go back down they'd leave a dark scar.<br/>I took accutance for a little over 5 months, I first started off with 30mg, increased to 60mg, then finished off at 80mg. After about 12 days, I started to notice the chapped lips and sadly the chapping just got worse from there. But as many others have mentioned, Aquaphor is a lifesaver!! After about a month, the oil on my face started to diminish and my face was matte all the time! I no longer needed to blot or reapply makeup several times throughout the day. My breakouts remained at bay for about 2 months, and I bumped up to 60mg but soon after I started getting blemishes in my usual trouble spots. Although they were much smaller, it was still a bit discouraging. Around this time I also experienced my worst side effect which was muscle pain! Throughout my treatment, I was playing volleyball and softball 3-4 days per week and it was absolutely brutal! My body hurt everywhere! During this time I started taking pain meds prior to my games so that I wouldn't feed the effects as much. I also started to notice my skin becoming extremely fragile - like paper thin! If i bumped into anything or even scratched myself too hard I would immediately get a cut or a bruise. When these wounds healed, they healed much lighter than my normal skin tone. I also started to develop a rash on my arms. I had several round, itchy patches on my upper arms. I used aquaphor cream on them as well as ointment prescribed by the doctor. These also healed much lighter than my skin tone. Around 3.5-4 months, my doctor upped my dosage to 80 mg. By this time, my skin was consistently clear and I had no active breakouts. With just a few weeks to go, I did experience a few more blemishes, but again they were very small and went away without leaving any dark marks!<br/>I've been off accutane for 1.5 months now and I'm excited to say my skin is still clear and not at all oily. My pores are so tiny, I have no blackheads, and I feel confident that I can go out in public without makeup! My chapped lips are returning to normal and I don't need to use aquaphor very much! My muscle pain is completely gone and I am back to my normal self! I can workout and play sports without the additional pain or the need for medication! Unfortunately I still have the light colored patches on my arm from the rash, but I'm hoping these will start to clear up in the summer once they get some sun!<br/>Overall, my experience on accutane was worth it, but the side effects were a pain! The costs weren't too outrageous either - I only paid $10/month for my medication, plus an additional $50 per month for the required blood tests. I would recommend accutane to others, but would definitely advise them to think long and hard about it due to the side effects.
Didn't Help Me
on 31/05/2013
I was on doxy for 2 months and unfortunately it didn't work. I have hormonal painful cystic acne and my derm hoped it would help get things under control. After a few weeks on doxy my already oily skin got even oilier (yuck). About 2 weeks before my menstrual cycle i broke out horribly. I got new cystic bumps on my cheeks, chin, and neck. In addition my back and chest broke out everywhere, and they are still breaking out. At my 2 month followup my doctor advised that the next option will be accutane. I hope that will finally rid me of these painful cysts.